Aa
Aa
A
A
A
Close
Avatar universal

need help getting off hydrocodone APAP

I take 1 every 6 hrs for lower back and leg pain, this has been going on for years, I would like to taper down and not take as many as i take, i know i can't stop taking them, but I would love to be able to cut backto maybe 2 aday and  what kind of withdrawial will I have and for how long. thank you so much
Best Answer
Avatar universal
A43
I was taking 4 - 6 7.5 500 hydrocodone a day for 2 years after a nasty car accident and surgery. I stopped cold turkey and went through a rough 4 days. I am approaching day 9 off (it feels like more than it sounds!) and I am symptom free without cravings or any more withdrawal. My withdrawal was not fun, but consisted of misplaced pretty intense anxiety and sleep depravation. I had the sweats and was pretty uncomfortable. That is the bad part. The good part is these guys and girls on this site supported me, so much and were so nice and knowledgeable.

Once I reached day four, it got much better, and better each day since. My pain has even disappeared. Please hang in, a lot of folks do seem to taper, I chose the other route, both ways can be successful, so I read.
5 Responses
Sort by: Helpful Oldest Newest
Avatar universal
I have had surgery on my back 2 times, my right leg and lower back is about a 8-10 pain without meds, I'am 62 years olds and retired, but I feel the meds is sloweing me down, pain med is not all take I have to take Gabapentin 800 mg 3 times aday for nerve damage to my leg. I just feel if I could cut back i would be able to do more, my Dr said he had rather me take my pain med the take a lot of ibuprofen and Tyenol......... thanks for all your help.
Helpful - 0
199177 tn?1490498534
What does the doctor say the problem is ? Thats along time to go taking  pill for lower back pain and leg pain ? If you can handle tapering that is the best way to do it but still you need to get to the root of the problem because if you dont the pain will still be there ?
Helpful - 0
Avatar universal
It's not easy to say how long your withdrawal will be. Everyone is so different. You also don't say the length of time or reason for the drug.

Really,the very best thing is to see your doctor for a taper plan. The slower the better for you. Once you begin to taper back,we can help you with any withdrawal symptoms by
suggesting remedies that will help.

Let us know~
Helpful - 0
753324 tn?1457819192
Have you tried to cut back? What mg are they? Why cant you stop? I assume it's because of cronic pain..Just curious. 1 every 6hrs is 4 a day at most. Not really that high. If you do a small taper you really shouldn't have bad withdraws if any. Maybe lite RLS,insomnia, and the runs..Everyones different though..Good luck, and stick around you will get some great advise here.
Helpful - 0
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.